Winter Storm, Sheridan
- When
- November 22, 1:30 PM CST to November 23, 1:00 PM CST
- Where
- Sheridan forecast zone
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.505, -102.409 (the zone’s center; the record gives no point)
A strong low pressure system moved southwest to northeast across North Central Nebraska. Ahead of the low pressure, light freezing drizzle fell.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
A strong low pressure system moved southwest to northeast across North Central Nebraska. Ahead of the low pressure, light freezing drizzle fell. As the cold air behind the low filtered into the area, all precipitation turned to snow. Snow accumulations of 4 to 8 inches combined with north to northwest winds of 20 to 30 mph to create visibilities at one-half mile or less at times and treacherous driving conditions.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Nov 22, 3:38 AM CST, 9 hours 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 338 AM CST THU NOV 22 2003 ...FORECAST CHALLENGE SNOW AMOUNTS AND LOCATIONS TODAY THROUGH SUNDAY NIGHT... .DISCUSSION... MODELS SOMEWHAT IN AGREEMENT WITH GLOBAL STRONGER AND FURTHER SOUTH WITH SURFACE LOW AND SLIGHLY SLOWER THAN ETA IN KICKING SYSTEM OUT. BOTH MODELS OVERDONE ON PRECIPITATION ON INITIALIZATION AREA AND COVERAGE AS SEEN IN NATIONAL RADAR COMPOSITE. WILL USE A BLEND OF MODELS IN TIMING AND QPF. STRONG 150+ 250MB JET WILL CONTINUE TO DIG H5 TROUGH OVER WESTERN CONUS AS 700MB LOW CLOSES OFF AND LIFTS NORTHEAST OVER FORECAST AREA TODAY THROUGH TONIGHT. STRONG JET WILL KEEP THINGS MOVING PROGRESSIVELY. PREVIOUS FORECAST HAD VERY GOOD HANDLE ON AREA. AREA OF FIRST CONCERN WILL BE NORTHWEST COUNTIES WHERE PRECIPITATION HAS INITIATED. VISIBILITIES DOWN TO A MILE AT KCDR. WILL KEEP ADVISORY GOING NORTHWEST TODAY AND SOUTHWEST THIS AFTERNOON...WHERE JET DYNAMICS UPSLOPE WILL KEEP SNOW AS CYCLOGENESIS OCCURS OVER 4 CORNERS AREA LATE THIS AFTERNOON AND TONIGHT. AREA OF CONCERN WILL SHIFT TO THE EAST LATE THIS AFTERNOON. WILL KEEP WINTER STORM WATCH GOING FOR NORTH CENTRAL TONIGHT BUT HAVE DROPPED REST OF THE AREA DOWN TO ADVISORY TONIGHT. WRAP AROUND WILL CONTINUE OVER NORTH CENTRAL TOMORROW. NO CHANGES MADE TO EXTENDED AT THIS TIME. && .LBF WATCHES/WARNINGS/ADVISORIES...WINTER STORM WATCH SATURDAY NIGHT INTO SUNDAY AFTERNOON NORTHEAST ZONES/WINTER WEATHER ADVISORY FOR NORTHWEST ZONES TODAY THROUGH LATE TONIGHT...SOUTHWEST ZONES THIS AFTERNOON THROUGH SUNDAY AFTERNOON AND CUSTER...BLAINE AND LOUP COUNTIES TONIGHT THROUGH SUNDAY AFTERNOON. && POWER
NEZ004>010-022>029-035>038-056>059-069>071-094-221645- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 455 AM CST SAT NOV 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY A SIGNIFICANT STORM WILL TRACK THROUGH WESTERN AND NORTH CENTRAL NEBRASKA TODAY AND SUNDAY. THE BRUNT OF THE STORM IS EXPECTED TO HIT TONIGHT ACROSS NORTH CENTRAL NEBRASKA NEAR AND NORTH OF HIGHWAY 2. WINDS WILL GRADUALLY INCREASE TODAY AND TONIGHT. THE WIND COMBINED WITH FALLING SNOW COULD PRODUCE SIGNIFICANT TRAVEL PROBLEMS ACROSS THE REGION. STRONGEST WINDS WILL OCCUR NEAR AND EAST OF HIGHWAY 83 LATE TONIGHT AND SUNDAY. VARIOUS WATCHES AND ADVISORIES ARE IN EFFECT FOR THE STORM. A WINTER STORM WARNING WILL PROBABLY BE ISSUED LATER TODAY FOR PARTS OF NORTH CENTRAL NEBRASKA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY .SPOTTER INFORMATION STATEMENT...
The national radar mosaic for the moment the first event began.
5 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, November 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5368541, 5368542, 5368543, 5368544, 5368545.